MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U201H

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U201H
Model Number NA-U201H-8022
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that part of the plastic sheathing of the subject device came off.The part came off outside of the patient.Additional details have been requested regarding the reported event.At this time, no additional information has been provided.There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
The suspect device was sent to olympus for evaluation.Inspection and testing is in progress.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and the device evaluation.B3/b5: no additional information has been provided.The device evaluation found there was a bend near the tip of the insertion part.There were no scrapes on the exterior of the sheath.No dropped items were sent with the subject device.A foreign body was adhered to the tip of the needle.H4: the subject device was manufactured in april 2021.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the investigation results, the foreign object attached to the needle tip is likely tissue that adhered when it was punctured.It is also likely that the needle tube may have bent during endoscopic insertion or when puncturing the tissue.The specific root cause of the plastic sheathing coming off the subject device could not be determined at this time.Correction: per the legal manufacturer, there is no potential for this issue of the plastic sheathing of the subject device to come off to cause or contribute to death or serious injury if the malfunction were to recur.The following information is stated in the instructions for use (ifu): "when inserting the instrument into the endoscope, the distal end of the needle tube may be bent.When piercing the target, confirm the distal end of the sheath and needle tube in the endoscopic field of view, and/or ultrasound image while considering such bending.Otherwise, patient injury such as perforation, bleeding, or mucous membrane damage may occur.Do not try to straighten a bent or deformed needle with your hands because the needle may bent or break.".

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U201H
Common Device Name
ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15739451
Report Number9614641-2022-00571
Device Sequence Number2917809
Product Code FCG
UDI-Device Identifier04953170402586
UDI-Public04953170402586
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K181994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-U201H-8022
Device Lot Number14K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown